MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1053958
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigations have ascertained that both of the screws for the stop and guide holder knobs were screwed out of position and protruded in a way that they tilted the instrument carrier.This tilt caused a larger shift in the target.This protrusion is prevented by design by both gluing of the threads as well as a press fit pin that will ensure the unscrewing to never occur.The pins could not be found in any of the two screws on this specific instrument carrier.There was no sign that the pins had been forced out of position.The root cause has been found to be two missing press fit pins, that have been omitted by the manufacturer on this unit.No adverse effect of the patients have been reported.The same design and manufacturer (third party supplier) have been used for a long time and this has never been seen in the past (one-off occurrence).To make sure that the pins were in place for other instrument carriers, 17 instrument carriers were investigated.All had both pins in place.The manufacturer (third party supplier) will implement a final check that the pins are positioned correctly.
 
Event or Problem Description
The customer reported that the instrument carrier locking pins were missing.

Brand Name
LEKSELL VANTAGE ARC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
MDR Report Key9920330
Report Number9612186-2020-00005
Device Sequence Number3257831
Product Code HAW
UDI-Device Identifier07340048304399
UDI-Public07340048304399
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1053958
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1